Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Watch out for Sustiva and Need help with Lactic Acid
Sep 18, 2000

I would like to advise anyone that has a history of psychiatric problems, PMS, and addictions that Sustiva can be a deadly aggravator;i.e. suicidal ideations, return to street drugs, severe depression and PMS. Please be careful even if you are on a med regimen for these conditions. It happened to me and it was not fun especially with a 14 mo old baby to care for and wanting to exterminate myself.

My other problem is that my previously elevated lactic acid levels are back to normal, but I am not after 2 - 3 months. Very sick to my stomach and nauseous and tired. I am not on HIV meds because of this overall unhealthy feeling. Drs will not put me back on a regimen til this is over. So when will it be over? I'd like to be able to function again and take advantage of another drug holiday. what's the latest? Thank you.

Response from Dr. Henry

It often takes 40-50 days for the lactic acid levels to return to normal -- rarely up to 6 months. You might consider trying L-carnitine, N-acetyl cysteine, co-Enyzyme Q, and vitamins B1 and B2 (see Healing HIV by Jon Kaiser for doses). Good luck. KH

Keith Henry, M.D.



Previous
Unending diarrhea
Next
Sam-e

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement